Alert archive / Louisiana / Low Water Advisories in 2021

Low Water Advisory 9, NWS Lake Charles, LA

February 12, 2021

NWS Lake Charles, LA issued this low water advisory at Feb 12, 2021, 7:47 AM CST. It took effect at Feb 12, 2021, 8:00 AM CST. It was in force for 91 min.

The area

The counties it named.

The facts

Issued
Feb 12, 2021, 7:47 AM CST (13:47 UTC)
In effect from
Feb 12, 2021, 8:00 AM CST
Expired
Feb 12, 2021, 9:31 AM CST
In force
91 min
Issued by
NWS Lake Charles, LA

The text

As transmitted.

507 
WHUS74 KLCH 121347
MWWLCH

URGENT - MARINE WEATHER MESSAGE
National Weather Service Lake Charles LA
747 AM CST Fri Feb 12 2021

GMZ430-432-121800-
/O.NEW.KLCH.LO.Y.0009.210212T1400Z-210212T1800Z/
Sabine Lake-Calcasieu Lake-
747 AM CST Fri Feb 12 2021

...LOW WATER ADVISORY IN EFFECT UNTIL NOON CST TODAY...

* WHAT...Abnormally low water levels expected.

* WHERE...Sabine Lake and Calcasieu Lake.

* WHEN...Until noon CST today.

* IMPACTS...Below normal water levels will result in hazardous 
  navigating conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should navigate shallow waters with extreme caution due
to below normal water levels.

&&

$$

GMZ450-452-455-470-472-475-122200-
/O.CON.KLCH.SC.Y.0009.000000T0000Z-210213T0300Z/
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City
LA out 20 NM-
Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
747 AM CST Fri Feb 12 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING...

* WHAT...Northeast winds 15 to 25 kt with gusts up to 30 kt.

* WHERE...Portions of the Gulf of Mexico.

* WHEN...Until 9 PM CST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
1 follow-up statement
331 
WHUS74 KLCH 121531
MWWLCH

URGENT - MARINE WEATHER MESSAGE
National Weather Service Lake Charles LA
931 AM CST Fri Feb 12 2021

GMZ430-432-121645-
/O.CAN.KLCH.LO.Y.0009.000000T0000Z-210212T1800Z/
Sabine Lake-Calcasieu Lake-
931 AM CST Fri Feb 12 2021

...LOW WATER ADVISORY IS CANCELLED...


$$

GMZ450-452-455-470-472-475-122345-
/O.CON.KLCH.SC.Y.0009.000000T0000Z-210213T0300Z/
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City
LA out 20 NM-
Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
931 AM CST Fri Feb 12 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING...

* WHAT...Northeast winds 15 to 25 kt with gusts up to 30 kt.

* WHERE...Portions of the Gulf of Mexico.

* WHEN...Until 9 PM CST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this low water advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this low water advisory went out at Feb 12, 5:36 AM CST, 2 hours 11 minutes earlier.

Area forecast discussion, Feb 12, 5:36 AM CST, 2 hours 11 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
536 AM CST Fri Feb 12 2021

.DISCUSSION...
For the 12/12Z TAF Issuance.

&&

.AVIATION...
A shallow cold air mass is in place over the forecast area will
remain in place through the period, with moist southwest flow a
loft allowing for over-riding clouds and occasional rain showers.
There is a small window until 12/15Z that some light freezing
drizzle may occur at KAEX. Otherwise, IFR ceilings with gusty
north winds will prevail through much of the day at all terminals.

Rua

&&

.PREV DISCUSSION... /issued 421 AM CST Fri Feb 12 2021/

DISCUSSION...A very complicated pattern to remain in place
through late next week with multiple rounds of winter weather
expected in the region.

A strong cold front has moved into the gulf over the past day with
an Arctic air mass spilling in. Moderate rain with embedded
thunderstorms is currently moving east across the lower
Atchafalaya Basin in response to a short wave aloft. Overrunning
continues behind the main area of convection as yet another short
wave is approaching from West Texas and drizzle and moderate
showers have developed. Cold air advection is still ongoing as
the front slowly sinks south and temperatures have fallen to near
freezing from the Toledo Bend through Central Louisiana. Vernon,
Rapides, and Avoyelles Parishes are teetering on a winter weather
adv and this may be needed soon. Will continue to watch temps as
they fall slightly toward sunrise.

Through the weekend a series of short waves will traverse the
region. Temperatures will fall to around freezing across interior
southeast Texas and Central Louisiana and perhaps down to around
Hwy 190. This may produce brief periods of freezing rain Saturday
and Sunday mornings.

The strongest short wave will move across the region Monday. A
frontal wave will develop in the gulf and move into or near SE LA
by afternoon with rain spreading across the local area while a
reinforcing shot of cold air moves in behind the frontal wave. As
rain increases wet bulbing can be expected and freezing rain will
likely develop over a large portion of the area. A warm layer
several thousand feet up only begins to slowly work out from west
to east by the end of the event leaving the best chance for snow
in interior SE TX late in the day. While not impossible to see a
few flakes to the south and east it will remain more unlikely.

Precip clears the region Tuesday only to return Wednesday and
Thursday with another short wave. With only a slight moderation in
temps having occurred, another round of freezing rain may be
possible north of Hwy 190 both mornings.

MARINE...Strong north winds will be ongoing today and an SCA is
in effect. A moderate to strong offshore flow will remain in place
through the end of next week as multiple reinforcing fronts move
through.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  38  32  41  28 /  60  40  20  20
LCH  40  37  45  34 /  50  40  20  30
LFT  40  39  46  35 /  60  50  40  20
BPT  41  38  46  35 /  50  40  20  30

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Small Craft Advisory until 9 PM CST this evening for GMZ450-452-
     455-470-472-475.

     Small Craft Exercise Caution through this evening for GMZ430-432-
     435.

&&

AVIATION...07
Hazardous weather outlook, Feb 12, 4:59 AM CST, 2 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
459 AM CST Fri Feb 12 2021

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-131100-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron-
Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton-
Southern Jasper-Southern Newton-
459 AM CST Fri Feb 12 2021

This Hazardous Weather Outlook is for central Louisiana, south
central Louisiana, southwest Louisiana, west central Louisiana and
southeast Texas.

.DAY ONE...Today and tonight.

Patchy light rain will occur today and tonight. There is a chance
that freezing rain may occur from interior Southeast Texas through
Central Louisiana this morning and late tonight.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Regional temperatures will remain below normal through the end of
next week. Multiple periods of wintry weather may be possible away
from the coast, however all locations may experience freezing rain
Monday. A severe freeze is expected Tuesday morning with low to mid
20s possible at the coast and teens possible well inland.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report ice amounts.

GMZ450-452-455-470-472-475-131100-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
459 AM CST Fri Feb 12 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM CST THIS EVENING...

This Hazardous Weather Outlook is for the Gulf of Mexico.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

A strong offshore flow will be in place today.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

A moderate to strong offshore flow will remain in place through most
of next week as Arctic high pressure moves across the country.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ430-432-435-131100-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
459 AM CST Fri Feb 12 2021

This Hazardous Weather Outlook is for the coastal lakes and bays of
the Gulf of Mexico.

.DAY ONE...Today and tonight.

A strong offshore flow will be in place today.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Small craft should exercise caution Friday morning. Additional
hazards are possible through Monday.

A moderate to strong offshore flow will remain in place through most
of next week as Arctic high pressure moves across the country.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Low Water Advisories in Louisiana, 2021Every low water advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.